This has been going on quite frequently. The muscles in my arms, thighs, cheeks, and even my eyelids start twitching rapidly. Not all at the same time but some days it'll be my arms, other days my face, legs, etc. Happens everyday and I also get severe pains in some parts of my head. Like a migraine, it's sharp and kind of feels like my hair is getting pulled a little. What are the causes of this and as for the muscle twitching: is this a bad sign?
Welcome to the MedHelp forum!
I would suggest you get the blood levels of the following checked if they have not already been checked: potassium, calcium, sodium, magnesium, vitamin B complex, or vitamins B1, B3, or B6 and Vitamin D. Generally deficiencies of any of the above can cause muscle twitching and spasms in localized or generalized areas of the body. Get your kidney function, parathyroid gland function and adrenal function tests done because these affect the electrolyte balance in the body. Stress, alcohol, caffeine and fatigue all cause similar symptoms. Hence if you take alcohol or coffee then cut this down. Sleep at regular hours and see if it helps. Certain sleep disorders and peripheral nerve disorders due to diabetes or hypothyroidism can also be the cause.
Since I cannot examine you and know other related conditions you may be having, nor is a detailed history possible on net, I have listed the various possibilities that should be looked into. Please consult your PCP for primary examination followed by proper referral. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.